Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 6, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Apr 14, 2008, 3:27 PM CDT for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Apr 15, 2008, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2008, 3:27 PM CDT (20:27 UTC)
- In effect from
- Apr 15, 2008, 12:00 PM CDT
- Expired
- Apr 15, 2008, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 142027 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 327 PM CDT MON APR 14 2008 ...STRONG SOUTH WINDS EXPECTED TUESDAY... .A STRENGTHENING LOW PRESSURE SYSTEM IN THE NORTHERN PLAINS WILL BRING STRONG SOUTH WINDS TO MUCH OF THE PLAINS ON TUESDAY. LOOK FOR THE WINDS TO INCREASE INTO THE 30 TO 35 MPH RANGE IN THE AFTERNOON...WITH SOME GUSTS OVER 45 MPH. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-150430- /O.NEW.KOAX.WI.Y.0006.080415T1700Z-080416T0200Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 327 PM CDT MON APR 14 2008 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM CDT TUESDAY. SOUTH WINDS WILL INCREASE THROUGH THE MORNING...AND BY EARLY AFTERNOON WILL AVERAGE 30 TO 35 MPH...WITH GUSTS OVER 45 MPH AT TIMES. THE STRONG WINDS SHOULD CONTINUE INTO THE EARLY EVENING BEFORE TAPERING OFF INTO THE 20 TO 30 MPH RANGE. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS73 KOAX 150540 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1240 AM CDT TUE APR 15 2008 ...STRONG SOUTH WINDS EXPECTED TODAY... .A STRENGTHENING LOW PRESSURE SYSTEM IN THE NORTHERN PLAINS WILL BRING STRONG SOUTH WINDS TO MUCH OF THE PLAINS TODAY. LOOK FOR SUSTAINED WINDS TO INCREASE INTO THE 30 TO 35 MPH RANGE BY AFTERNOON WITH SOME GUSTS OVER 45 MPH. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-150945- /O.CON.KOAX.WI.Y.0006.080415T1700Z-080416T0200Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 1240 AM CDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. SOUTH WINDS WILL INCREASE THROUGH THE MORNING...AND BY EARLY AFTERNOON WILL AVERAGE 30 TO 35 MPH WITH GUSTS OVER 45 MPH AT TIMES. THE STRONG WINDS SHOULD CONTINUE INTO THE EARLY EVENING BEFORE TAPERING OFF INTO THE 20 TO 30 MPH RANGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. YOU MAY WANT TO SECURE LOOSE ITEMS THIS MORNING AS WELL. $$ DEWALD
000 WWUS73 KOAX 150845 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 345 AM CDT TUE APR 15 2008 ...STRONG SOUTH WINDS EXPECTED TODAY... .A STRENGTHENING LOW PRESSURE SYSTEM IN THE NORTHERN PLAINS WILL BRING STRONG SOUTH WINDS TO MUCH OF THE PLAINS TODAY. LOOK FOR SUSTAINED WINDS TO INCREASE INTO THE 30 TO 35 MPH RANGE BY AFTERNOON WITH SOME GUSTS OVER 45 MPH. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-151645- /O.CON.KOAX.WI.Y.0006.080415T1700Z-080416T0200Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 345 AM CDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. SOUTH WINDS WILL INCREASE THROUGH THE MORNING...AND BY EARLY AFTERNOON WILL AVERAGE 30 TO 35 MPH WITH GUSTS OVER 45 MPH AT TIMES. THE STRONG WINDS SHOULD CONTINUE INTO THE EARLY EVENING BEFORE TAPERING OFF INTO THE 20 TO 30 MPH RANGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. YOU MAY WANT TO SECURE LOOSE ITEMS THIS MORNING AS WELL. $$
000 WWUS73 KOAX 151742 AAA NPWOAX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1242 PM CDT TUE APR 15 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-160145- /O.CON.KOAX.WI.Y.0006.000000T0000Z-080416T0200Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POIPH RANGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. YOU MAY WANT TO SECURE LOOSE ITEMS THIS MORNING AS WELL. $$
000 WWUS73 KOAX 152021 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 321 PM CDT TUE APR 15 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-160200- /O.CON.KOAX.WI.Y.0006.000000T0000Z-080416T0200Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 321 PM CDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE INTO THE EVENING. A GRADUAL DECREASE INTO THE 20 TO 30 MPH RANGE IS EXPECTED LATE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS73 KOAX 160150 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 850 PM CDT TUE APR 15 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-160300- /O.EXP.KOAX.WI.Y.0006.000000T0000Z-080416T0200Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 850 PM CDT TUE APR 15 2008 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... WINDS HAVE DIMINISHED SO THE WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING. $$ FOBERT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 14, 3:12 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 14, 3:12 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
312 PM CDT MON APR 14 2008
.SHORT TERM...TONIGHT THROUGH THURSDAY.
PRECIP CHANCES WITH COLD FRONT WEDNESDAY THROUGH THURSDAY...AND
WINDS AHEAD OF THIS SYSTEM TUESDAY...ARE THE PRIMARY FORECAST
CONCERNS.
SURFACE HIGH PRESSURE WAS SLIDING EAST THIS AFTERNOON...ALLOWING
GUSTY SOUTH WINDS TO OVERSPREAD MOST OF THE CWA. GRADIENT WILL ONLY
TIGHTEN WITH TIME...AND EXPECT VERY WINDY CONDITIONS ON TUESDAY.
MAIN UPPER AIR PATTERN CONTINUES TO SHOW RIDGE BUILDING INTO THE
PLAINS WITH TROUGH ENTERING THE NORTHWEST COAST. A COUPLE OF WAVES
STREAMING THROUGH THE SOUTHWEST FLOW BETWEEN THESE TWO FEATURES WAS
BEGINNING TO DEEPEN SURFACE LOW IN THE NORTHERN PLAINS. THIS PROCESS
WILL CONTINUE THROUGH TUESDAY. PLENTY OF SUNSHINE EXPECTED
TUESDAY...SO DECENT MIXING DOWN OF 40 TO 50 KT LOW LEVEL JET SHOULD
BE NO PROBLEM. ALL MOS GUIDANCE POINTS TO SUSTAINED SURFACE WINDS IN
THE 25 TO 30 KT RANGE...WITH BUFKIT SOUNDINGS SUGGESTING GUSTS
BETWEEN 35 AND 40 KTS LIKELY THROUGH TUESDAY AFTERNOON...AND
PROBABLY INTO THE EVENING. WIND ADVISORY WILL BE NEEDED AT SOME
POINT FOR ALL OF THE CWA...SO DECIDED TO GO AHEAD AND ISSUE ONE FOR
THE AFTERNOON AND EARLY EVENING. THE STRONG SOUTH WINDS AND SUNSHINE
WILL ALSO HELP TEMPERATURES TOP 70 IN MOST OF OUR CWA TUESDAY
AFTERNOON.
SURFACE LOW PRESSURE WILL SLIDE EAST THROUGH THE NORTHERN PLAINS
TUESDAY NIGHT...PUSHING A COLD FRONT INTO NORTHEAST NEBRASKA
WEDNESDAY MORNING. AND MODELS ARE IN BETTER AGREEMENT WITH FRONTAL
PROGRESSION TO OUR SOUTHEAST CWA BY 00Z. SOUTHWEST FLOW AHEAD OF THE
FRONT WILL BOOST AFTERNOON HIGHS TOWARD 70 AGAIN FOR THE SOUTHEAST
CWA...MAINLY SOUTH OF INTERSTATE 80.
MODEL QPF IS ALSO LACKING WITH FRONTAL PASSAGE...WITH GFS PAINTING
ONLY A FEW HUNDREDTHS IN THE SOUTHEAST CWA WEDNESDAY AFTERNOON. BOTH
NAM AND GFS SUGGEST SURFACE DEW POINTS AROUND 50 AND 850 DEW POINTS
OF 8C WILL BE INVADING THE AREA...BUT FORECAST SOUNDINGS SHOW STRONG
CAPPING ALONG FRONTAL ZONE. THUS WILL KEEP FORECAST DRY WEDNESDAY
AFTERNOON. HOWEVER...SURFACE LOW DEVELOPING OVER THE TEXAS
PANHANDLE...THEN RIDING NORTHEAST ALONG THE FRONT WEDNESDAY
NIGHT...WILL INDUCE STRONG THETA-E ADVECTION OVER FRONT...ESPECIALLY
AFTER MIDNIGHT. SHOULD SEE RAIN AND A FEW THUNDERSTORMS INCREASING
IN COVERAGE AS WE HEAD THROUGH THE NIGHT...AND WILL CONTINUE INTO
THURSDAY MORNING.
MAIN UPPER TROUGH/LOW WILL SWING SOUTH OF THE AREA DURING THURSDAY
AFTERNOON WITH OUR SOUTHEAST CWA ON THE NORTHWEST FRINGE OF THE
HEAVIEST RAIN AREA. THUS HAVE INCREASED POPS THURSDAY THERE. NORTH
OR NORTHEAST FLOW AROUND THE LOW PRESSURE AREA SHOULD COOL TEMPS
BACK DOWN INTO THE 50S FOR HIGHS THURSDAY.
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY.
12Z GFS HAS BEGUN TO COME AROUND TO PREVIOUS ECMWF/CANADIAN
SOLUTIONS IN REGARDS TO UPPER WAVE ROLLING THROUGH THE PLAINS. IT
NOW DEPICTS A MORE PROGRESSIVE WAVE...WHICH TRANSLATES TO QUICKER
ENDING TIME OF RAIN ASSOCIATED WITH ATTENDANT SURFACE LOW. WITH
SURFACE LOW STILL MOVING THROUGH MISSOURI THURSDAY NIGHT...WILL
MAINTAIN SMALL CHANCES FOR RAIN OR ISOLATED THUNDER IN THE SOUTHEAST
CWA...BUT WILL REMOVE LINGERING RAIN FOR FRIDAY.
WEAK UPPER RIDGING WILL OVERSPREAD THE AREA BRIEFLY AFTER UPPER WAVE
SLIDES EAST FRIDAY...BUT WILL QUICKLY BE REPLACED BY SOUTHWEST FLOW
ALOFT AS ANOTHER UPPER TROUGH/LOW BECOME ESTABLISHED OVER THE WEST.
THE EVOLUTION OF THE LONGWAVE PATTERN AFTER SATURDAY IS COMPLICATED
BY THE FACT THE ECMWF ROTATES A SIGNIFICANT NEGATIVELY TILTED WAVE
INTO THE PLAINS ON SUNDAY...WHILE GFS KEEPS MOST OF THE ENERGY IN
THE TROUGH TO THE WEST AND EJECTS PIECES OF ENERGY INTO THE NORTHERN
PLAINS. THE CANADIAN LOOKS MORE LIKE THE GFS INITIALLY ON SATURDAY
AND SUNDAY...THEN BRINGS OUT A GOOD CHUNK OF THE TROUGH
TUESDAY...SIMILAR TO THE ECMWF BUT 24 HOURS LATER. GIVEN ALL MODELS
ARE DEVELOPING THE WESTERN TROUGH...WILL CONCEDE THAT POINT...BUT
HAVE TO THINK A SLOWER EVOLUTION/TRANSLATION OF ENERGY INTO THE
PLAINS IS MORE LIKELY WITH THIS LONG WAVE PATTERN. THUS HAVE
FOLLOWED GFS FOR THE MOST PART. THIS WILL KEEP MOST OF THE
PRECIPITATION NORTH OF OUR AREA THROUGH MONDAY...AND WILL ALSO KEEP
TEMPERATURES AT OR ABOVE NORMAL. THERE STILL COULD BE WARM ADVECTION
SHOWERS/STORMS LATE SATURDAY NIGHT AND SUNDAY MORNING...BUT CHANCES
ARE TOO SMALL TO MENTION AT THIS TIME.
&&
.AVIATION...
TAF SITES KOMA...KLNK AND KOFK...THRU 15/18Z.
VFR CONDITIONS PREVAILING THROUGH THE PD. STOUT SLY WINDS GUSTING
30KT TO 40KT EXPECTED ALL SITES AFT 15/10Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 12 PM TO 9 PM CDT TUESDAY FOR NEZ011-012-
015>018-030>034-042>045-050>053-065>068-078-088>093.
IA...WIND ADVISORY FROM 12 PM TO 9 PM CDT TUESDAY FOR IAZ043-055-056-
069-079-080-090-091.
&&
SHORT/LONG TERM...DERGAN
AVIATION...DEEHazardous weather outlook, Apr 14, 11:50 AM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1150 AM CDT MON APR 14 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-142300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1150 AM CDT MON APR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE EXTREME CATEGORY THIS AFTERNOON FOR KNOX...CEDARA...ANTELOPE AND PIERCE COUNTIES IN NORTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS WILL DEVELOP DURING THE DAY TUESDAY. SOUTH WINDS AROUND 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED BY AFTERNOON. THE WINDS...COMBINED WITH WARM TEMPERATURES AND LOW HUMIDITY...ARE LIKELY TO PRODUCE EXTREME FIRE DANGER TUESDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT INTO FRIDAY...SOUTHEAST OF A LINE FROM ABOUT COLUMBUS NEBRASKA TO ONAWA IOWA...AS A STORM SYSTEM MOVES ACROSS THE SOUTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY. DEE
In the hours before
Local storm report, Apr 14, 10:40 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1040 AM CDT MON APR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM SNOW CROFTON 42.73N 97.50W
04/10/2008 M0.5 INCH KNOX NE CO-OP OBSERVER
ABOUT HALF AN INCH OF SNOW ACCUMULATION IN THE PAST 45
MINUTES.RAIN CHANGED TO SNOW AROUND 245 PM. SNOWING
HEAVILY NOW WITH VISIBILITY ABOUT 2 BLOCKS.
0409 PM SNOW ALBION 41.69N 98.00W
04/10/2008 E1.5 INCH BOONE NE LAW ENFORCEMENT
ESTIMATED 1 TO 2 INCHES OF SLUSHY SNOW HAS ACCUMULATED.
STARTED SNOWING AROUND 130 PM.
0615 PM SNOW 2 W BLOOMFIELD 42.60N 97.69W
04/10/2008 E2.5 INCH KNOX NE PUBLIC
ESTIMATED 2.5 INCHES OF SNOW ON THE GROUND.
0635 PM SNOW NELIGH 42.13N 98.03W
04/10/2008 E5.0 INCH ANTELOPE NE BROADCAST MEDIA
0910 PM SNOW BATTLE CREEK 42.00N 97.60W
04/10/2008 E2.0 INCH MADISON NE PUBLIC
ESTIMATED 1 TO 2 INCHES OF SNOW. BLADES OF GRASS STILL
POKING THROUGH.
0920 PM SNOW NELIGH 42.13N 98.03W
04/10/2008 E4.0 INCH ANTELOPE NE LAW ENFORCEMENT
0920 PM SNOW PIERCE 42.20N 97.53W
04/10/2008 E2.0 INCH PIERCE NE LAW ENFORCEMENT
0920 PM SNOW HARTINGTON 42.62N 97.26W
04/10/2008 E2.0 INCH CEDAR NE LAW ENFORCEMENT
0930 PM SNOW VERDIGRE 42.60N 98.04W
04/10/2008 E4.0 INCH KNOX NE LAW ENFORCEMENT
ESTIMATED 3 TO 4 INCHES.
0930 PM SNOW CROFTON 42.73N 97.50W
04/10/2008 E2.0 INCH KNOX NE LAW ENFORCEMENT
0800 AM HEAVY SNOW 4 S WAUSA 42.44N 97.54W
04/11/2008 E6.0 INCH PIERCE NE TRAINED SPOTTER
FOUR TO FIVE INCHES LAST NIGHT AND ANOTHER INCH IN THE
EARLY MORNING HOURS. LOCATED ON THE KNOX/PIERCE COUNTY
LINE.
1100 AM HEAVY SNOW 6 S VERDEL 42.72N 98.19W
04/11/2008 E6.0 INCH KNOX NE TRAINED SPOTTER
FOUR INCHES LAST NIGHT AND TWO INCHES THIS MORNING.
&&
MILLERNearby
Wind Advisories in Nebraska, 2008Wind Advisories in Iowa, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.